Modelagem do Comportamento de Fila Aplicada ao Controle de Admissão de Fluxos de Tráfego de Rede Considerando Características Multifractais (Queuing Modeling Applied to Admission Control of Network Traffic Flows Considering Multifractal Characteristics)

Jeferson Wilian de Godoy Stênico (, Lee Luan Ling (, Flávio Henrique Teles Vieira (

1Unicamp - Universidade Estadual de Campinas
2UFG - Universidade Federal de Goias

This paper appears in: Revista IEEE América Latina

Publication Date: March 2013
Volume: 11,   Issue: 2 
ISSN: 1548-0992

In this paper, we propose an analytical expression for estimating the byte loss probability at a single server queue with multifractal traffic arrivals. Initially we address the theory concerning multifractal processes, especially the Hölder exponents of the multifractal traffic traces. Next, we focus our attention on the second order statistics for multifractal traffic processes. More specifically, we assume that an exponential model is adequate for representing the variance of the traffic process under different time scale aggregation. Then, we compare the performance of the proposed approach with some other relevant approaches. In addition, based on the results of the analysis, we propose a new admission control strategy that takes into account the multifractal traffic characteristics. We compare the proposed admission control strategy with some other widely used admission control methods. The simulation results show that the proposed loss probability estimation method is accurate, and the proposed admission control strategy is robust and efficient.

Index Terms:
Multifractal Processes, Loss Probability, Control Admission   

Documents that cite this document
This function is not implemented yet.

[PDF Full-Text (409)]